Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes symptoms of feeling off balance & floating inspite of my Agoraphobia and anxiety?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
When i wake up in the morning, upon standing I feel off balance most of the time, but I feel it throughout the day as well. I am a homebound agoraphobic and have been so cine this past October, so I get panic attacks almost every day as well as high anxiety. But as for the off balance feelings, it feels like I'm tilting one way sometimes or floating like in an elevator. I've never fallen or vomitted from this, but these sensations really scare me. They've been on and off the past 4-5 months. Also, i've had blood work done that came back normal, blood pressure normal as well and also sugar levels normal. Also, these feelings seem to get worse when I'm more anxious or put in a situation that makes me anxious. I've also been depressed at times because of this and have had thoughts of suicide, which seem to be more often now. I wish i wasn't born at times if this is what life is going to be like!
Posted Fri, 14 Mar 2014 in Mental Health
Answered by Dr. Ashish Mittal 3 hours later
Brief Answer: Symptoms related to anxiety. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 29 year old male • Known case of Agoraphobia, Panic disorder and GAD • Complaints of: Anxiety symptoms, Panic attacks (daily), feeling off balance & floating. You are having already having several symptoms of anxiety. In severe anxiety patient may feel dizziness, which can give symptoms like: feeling off balance & floating. Anxiety occurs due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety. It is not clear if you received any treatment in past, but believe me people life changes after treatment. There is need for treatment, if symptoms cause significant personal distress or affect personal/professional life like in your case. Both drug and non drug treatment like cognitive behaviour therapy (form of psychotherapy) are used for treatment. Choice of treatment depends on severity of symptoms, personal preference and availability of treatment. In drug treatment of anxiety two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines (like clonazepam) are used for short duration (due to risk of dependence). For long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect, till that time benzodiazepines control the anxiety symptoms. All these medicines are prescription medicine and given after in person examination by physician. Apart from above advice following simple measures will help you: -Decrease worrying by keeping yourself busy and distracted from worrisome thoughts by talking to family members or watching T.V. or counting back (100 to 0). -Healthy diet: Milk and fruits in diet. -Daily morning walk -Follow structured daily routine. Fix sleep and wake up time. -Do not use excessive caffeine (tea, coffee and cold drink) -Stop substance use like alcohol (If present in your case) -Breathing exercise, yoga and meditation (which you can learn from some nearby expert) I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor